MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060203
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer reported a broken device.
 
Event or Problem Description
Customer reported a broken device.
 
Additional Manufacturer Narrative
Corrected field: lot no.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received screwdriver shows signs of repetitive usage as evidenced by worn out and discolored surface.The tip of the movable blade of the screwdriver is broken and was not returned.The breakage surface shows the typical structure of a brittle fracture (smooth surface, no plastic deformation), most probably due to a bending or torsional overload applied during use.To prevent the bending, the device is laser-marked with the printing do not lever on the screwdriver sleeve.Furthermore, a hardness test according to (b)(4) on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user-related issue.The breakage shows signs of torsional or bending overload applied on the screwdriver during use.It can be added that since the device was manufactured approximately 12 years ago, normal wear and tear may also have contributed to the event.If more information is provided, the case will be reassessed.
 
Additional Manufacturer Narrative
Corrections: please refer to section h6 (results and conclusion codes).
 
Event or Problem Description
Customer reported a broken device.

Brand Name
SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21164496
Report Number0008031020-2025-00110
Device Sequence Number18494884
Product Code LXH
UDI-Device Identifier04546540520418
UDI-Public04546540520418
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060203
Device Lot NumberKMW351101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer07/01/2025
08/14/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date07/25/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown